Alert archive / North Dakota / Wind Advisories in 2022

Wind Advisory 29, NWS Bismarck, ND

June 18, 202212 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Jun 18, 2022, 4:15 AM CDT for 12 counties in North Dakota. It took effect at Jun 18, 2022, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2022, 4:15 AM CDT (09:15 UTC)
In effect from
Jun 18, 2022, 12:00 PM CDT
Expired
Jun 18, 2022, 8:00 PM CDT
In force
8 hr
Issued by
NWS Bismarck, ND

Counties Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Pierce County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 96 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2022-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2022-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2138 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

703 
WWUS73 KBIS 180915
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
415 AM CDT Sat Jun 18 2022

NDZ013-022-023-025-035>037-046>048-050-051-181715-
/O.NEW.KBIS.HT.Y.0001.220618T1700Z-220620T0100Z/
/O.NEW.KBIS.WI.Y.0029.220618T1700Z-220619T0100Z/
Pierce-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-
Logan-La Moure-McIntosh-Dickey-
Including the cities of Strasburg, Rugby, Goodrich, Fessenden,
Carrington, Lamoure, Wishek, Steele, Linton, Ellendale, Ashley,
Bismarck, Kulm, Oakes, Tappen, Harvey, Mcclusky, Jamestown,
Gackle, Edgeley, and Napoleon
415 AM CDT Sat Jun 18 2022

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT SUNDAY...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS 
EVENING...

* WHAT...For the Heat Advisory, heat index values as high as 102 
  today, and up to 105 Sunday. For the Wind Advisory, southeast 
  winds around 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of central and southeast North Dakota.

* WHEN...For the Heat Advisory, from Noon today to 8 PM CDT Sunday. 
  For the Wind Advisory, from Noon today to 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses. Strong winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ003>005-011-012-019>021-034-042-045-181715-
/O.NEW.KBIS.HT.Y.0001.220618T1700Z-220620T0100Z/
Renville-Bottineau-Rolette-Ward-McHenry-Mercer-Oliver-McLean-
Morton-Grant-Sioux-
Including the cities of Wilton, Glenburn, Dunseith, Sherwood,
Carson, Minot, Mandan, New Leipzig, Solen, Shell Valley, Hazen,
Underwood, St. John, Beulah, Center, Rolette, Drake, Towner,
Velva, Mohall, Garrison, Selfridge, Elgin, Fort Yates, Rolla,
Washburn, Turtle Lake, and Bottineau
415 AM CDT Sat Jun 18 2022 /315 AM MDT Sat Jun 18 2022/

...HEAT ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM 
CDT /7 PM MDT/ SUNDAY...

* WHAT...Heat index values as high as 102 today and Sunday.

* WHERE...Portions of central North Dakota.

* WHEN...From Noon CDT /11 AM MDT/ today to 8 PM CDT /7 PM MDT/ 
  Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

NDZ001-002-009-010-017-018-031>033-040-041-043-044-181715-
/O.NEW.KBIS.HT.Y.0001.220618T1800Z-220619T0300Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Watford City, Parshall, Columbus,
Halliday, Bowman, New Town, Hettinger, Medora, Marmarth,
Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake,
Crosby, Williston, Beach, Mott, Bowbells, and New England
415 AM CDT Sat Jun 18 2022 /315 AM MDT Sat Jun 18 2022/

...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON 
TO 10 PM CDT /9 PM MDT/ THIS EVENING...

* WHAT...Heat index values up to 100 expected.

* WHERE...Western North Dakota.

* WHEN...From 1 PM CDT /Noon MDT/ this afternoon to 10 PM CDT /9 PM 
  MDT/ this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

Hamilton
4 follow-up statements
249 
WWUS73 KBIS 181148
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
648 AM CDT Sat Jun 18 2022

NDZ013-022-023-025-035>037-046>048-050-051-182000-
/O.CON.KBIS.HT.Y.0001.220618T1700Z-220620T0100Z/
/O.CON.KBIS.WI.Y.0029.220618T1700Z-220619T0100Z/
Pierce-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-
Logan-La Moure-McIntosh-Dickey-
Including the cities of Strasburg, Rugby, Goodrich, Fessenden,
Carrington, Lamoure, Wishek, Steele, Linton, Ellendale, Ashley,
Bismarck, Kulm, Oakes, Tappen, Harvey, Mcclusky, Jamestown,
Gackle, Edgeley, and Napoleon
648 AM CDT Sat Jun 18 2022

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT 
SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS 
EVENING...

* WHAT...For the Heat Advisory, heat index values as high as 102 
  today, and up to 105 Sunday. For the Wind Advisory, southeast 
  winds around 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of central and southeast North Dakota.

* WHEN...For the Heat Advisory, from Noon today to 8 PM CDT Sunday. 
  For the Wind Advisory, from Noon today to 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses. Strong winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ003>005-011-012-019>021-034-042-045-182000-
/O.CON.KBIS.HT.Y.0001.220618T1700Z-220620T0100Z/
Renville-Bottineau-Rolette-Ward-McHenry-Mercer-Oliver-McLean-
Morton-Grant-Sioux-
Including the cities of Wilton, Glenburn, Dunseith, Sherwood,
Carson, Minot, Mandan, New Leipzig, Solen, Shell Valley, Hazen,
Underwood, St. John, Beulah, Center, Rolette, Drake, Towner,
Velva, Mohall, Garrison, Selfridge, Elgin, Fort Yates, Rolla,
Washburn, Turtle Lake, and Bottineau
648 AM CDT Sat Jun 18 2022 /548 AM MDT Sat Jun 18 2022/

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY 
TO 8 PM CDT /7 PM MDT/ SUNDAY...

* WHAT...Heat index values as high as 102 today and Sunday.

* WHERE...Portions of central North Dakota.

* WHEN...From Noon CDT /11 AM MDT/ today to 8 PM CDT /7 PM MDT/ 
  Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

NDZ001-002-009-010-017-018-031>033-040-041-043-044-182000-
/O.CON.KBIS.HT.Y.0001.220618T1800Z-220619T0300Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Watford City, Parshall, Columbus,
Halliday, Bowman, New Town, Hettinger, Medora, Marmarth,
Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake,
Crosby, Williston, Beach, Mott, Bowbells, and New England
648 AM CDT Sat Jun 18 2022 /548 AM MDT Sat Jun 18 2022/

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS 
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING...

* WHAT...Heat index values up to 100 expected.

* WHERE...Western North Dakota.

* WHEN...From 1 PM CDT /Noon MDT/ this afternoon to 10 PM CDT /9 PM 
  MDT/ this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

Hamilton
664 
WWUS73 KBIS 181444
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
944 AM CDT Sat Jun 18 2022

NDZ045-182100-
/O.EXA.KBIS.WI.Y.0029.220618T1700Z-220619T0100Z/
/O.CON.KBIS.HT.Y.0001.220618T1700Z-220620T0100Z/
Sioux-
Including the cities of Selfridge, Fort Yates, and Solen
944 AM CDT Sat Jun 18 2022 /844 AM MDT Sat Jun 18 2022/

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ SUNDAY...

* WHAT...Heat index values as high as 100 today and Sunday. For the 
  Wind Advisory, southeast winds around 30 mph with gusts up to 45 
  mph expected.

* WHERE...Sioux County

* WHEN...For the Wind Advisory, until 8 PM CDT/7 PM MDT/ this 
  evening. For the Heat Advisory, until 8 PM CDT/7 PM MDT/ Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses. Strong winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ013-022-023-025-035>037-046>048-050-051-182100-
/O.CON.KBIS.HT.Y.0001.220618T1700Z-220620T0100Z/
/O.CON.KBIS.WI.Y.0029.220618T1700Z-220619T0100Z/
Pierce-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-
Logan-La Moure-McIntosh-Dickey-
Including the cities of Strasburg, Rugby, Goodrich, Fessenden,
Carrington, Lamoure, Wishek, Steele, Linton, Ellendale, Ashley,
Bismarck, Kulm, Oakes, Tappen, Harvey, Mcclusky, Jamestown,
Gackle, Edgeley, and Napoleon
944 AM CDT Sat Jun 18 2022

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...For the Heat Advisory, heat index values as high as 102 
  today, and up to 105 Sunday. For the Wind Advisory, southeast 
  winds around 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of central and southeast North Dakota.

* WHEN...For the Heat Advisory, until 8 PM CDT Sunday. For the Wind 
  Advisory, until 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses. Strong winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ003>005-011-012-019>021-034-042-182100-
/O.CON.KBIS.HT.Y.0001.220618T1700Z-220620T0100Z/
Renville-Bottineau-Rolette-Ward-McHenry-Mercer-Oliver-McLean-
Morton-Grant-
Including the cities of Wilton, Glenburn, Dunseith, Sherwood,
Carson, Minot, Mandan, New Leipzig, Shell Valley, Hazen,
Underwood, St. John, Beulah, Center, Rolette, Drake, Towner,
Velva, Mohall, Garrison, Elgin, Rolla, Washburn, Turtle Lake, and
Bottineau
944 AM CDT Sat Jun 18 2022 /844 AM MDT Sat Jun 18 2022/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ SUNDAY...

* WHAT...Heat index values as high as 102 today and Sunday.

* WHERE...Portions of central North Dakota.

* WHEN...Until 8 PM CDT/7 PM MDT/ Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

NDZ001-002-009-010-017-018-031>033-040-041-043-044-182100-
/O.CON.KBIS.HT.Y.0001.220618T1800Z-220619T0300Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Watford City, Parshall, Columbus,
Halliday, Bowman, New Town, Hettinger, Medora, Marmarth,
Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake,
Crosby, Williston, Beach, Mott, Bowbells, and New England
944 AM CDT Sat Jun 18 2022 /844 AM MDT Sat Jun 18 2022/

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS 
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING...

* WHAT...Heat index values up to 100 expected.

* WHERE...Western North Dakota.

* WHEN...From 1 PM CDT /Noon MDT/ this afternoon to 10 PM CDT /9 PM 
  MDT/ this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

Telken
498 
WWUS73 KBIS 181952
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
252 PM CDT Sat Jun 18 2022

NDZ013-022-023-025-035>037-045>048-050-051-190100-
/O.CON.KBIS.HT.Y.0001.000000T0000Z-220620T0100Z/
/O.CON.KBIS.WI.Y.0029.000000T0000Z-220619T0100Z/
Pierce-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Sioux-
Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Fessenden, Carrington, Lamoure, Linton,
Tappen, Mcclusky, Ashley, Solen, Jamestown, Wishek, Bismarck,
Harvey, Napoleon, Rugby, Kulm, Ellendale, Fort Yates, Edgeley,
Goodrich, Gackle, Steele, Oakes, Strasburg, and Selfridge
252 PM CDT Sat Jun 18 2022 /152 PM MDT Sat Jun 18 2022/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ THIS 
EVENING...

* WHAT...For the Heat Advisory, heat index values as high as 102 
  today and Sunday. For the Wind Advisory, southeast winds around 30 
  mph with gusts up to 45 mph expected.

* WHERE...Portions of central and southeast North Dakota

* WHEN...For the Heat Advisory, until 8 PM CDT Sunday. For the Wind 
  Advisory, until 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses. Strong winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ001-002-009-010-017-018-031>033-040-041-043-044-190100-
/O.CON.KBIS.HT.Y.0001.000000T0000Z-220619T0300Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Watford City, Parshall, Columbus,
Halliday, Bowman, New Town, Hettinger, Medora, Marmarth,
Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake,
Crosby, Williston, Beach, Mott, Bowbells, and New England
252 PM CDT Sat Jun 18 2022 /152 PM MDT Sat Jun 18 2022/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT/9 PM MDT/ THIS 
EVENING...

* WHAT...Heat index values up to 100 expected.

* WHERE...Western North Dakota.

* WHEN...Until 10 PM CDT/9 PM MDT/ this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

NDZ003>005-011-012-019>021-034-042-190100-
/O.CON.KBIS.HT.Y.0001.000000T0000Z-220620T0100Z/
Renville-Bottineau-Rolette-Ward-McHenry-Mercer-Oliver-McLean-
Morton-Grant-
Including the cities of Wilton, Glenburn, Dunseith, Sherwood,
Carson, Minot, Mandan, New Leipzig, Shell Valley, Hazen,
Underwood, St. John, Beulah, Center, Rolette, Drake, Towner,
Velva, Mohall, Garrison, Elgin, Rolla, Washburn, Turtle Lake, and
Bottineau
252 PM CDT Sat Jun 18 2022 /152 PM MDT Sat Jun 18 2022/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ SUNDAY...

* WHAT...Heat index values as high as 100 today and Sunday.

* WHERE...Portions of central North Dakota.

* WHEN...Until 8 PM CDT/7 PM MDT/ Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

Telken
068 
WWUS73 KBIS 190047
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
747 PM CDT Sat Jun 18 2022

NDZ001-002-009-010-017-018-031>033-040-041-043-044-190200-
/O.CAN.KBIS.HT.Y.0001.000000T0000Z-220619T0300Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Watford City, Parshall, Columbus,
Halliday, Bowman, New Town, Hettinger, Medora, Marmarth,
Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake,
Crosby, Williston, Beach, Mott, Bowbells, and New England
747 PM CDT Sat Jun 18 2022 /647 PM MDT Sat Jun 18 2022/

...HEAT ADVISORY IS CANCELLED...

Temperatures across western North Dakota will remain warm through 
tonight, although will begin to cool below Heat Advisory Criteria 
this evening. Thus the Heat Advisory across western North Dakota has 
been cancelled.

$$

NDZ013-022-023-025-035>037-045>048-050-051-190915-
/O.EXP.KBIS.WI.Y.0029.000000T0000Z-220619T0100Z/
/O.CON.KBIS.HT.Y.0001.000000T0000Z-220620T0100Z/
Pierce-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Sioux-
Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Fessenden, Carrington, Lamoure, Linton,
Tappen, Mcclusky, Ashley, Solen, Jamestown, Wishek, Bismarck,
Harvey, Napoleon, Rugby, Kulm, Ellendale, Fort Yates, Edgeley,
Goodrich, Gackle, Steele, Oakes, Strasburg, and Selfridge
747 PM CDT Sat Jun 18 2022 /647 PM MDT Sat Jun 18 2022/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ SUNDAY...
...WIND ADVISORY WILL EXPIRE AT 8 PM CDT/7 PM MDT/ THIS EVENING...

* WHAT...Warm temperatures will continue through tonight. Heat index 
  values up to 105 are then expected for Sunday. For the Wind 
  Advisory, breezy southeast winds will diminish through the 
  evening, thus the Wind Advisory will expire at 8 PM CDT/7 PM MDT/ 
  this evening.

* WHERE...Portions of central and southeast North Dakota.

* WHEN...Until 8 PM CDT/7 PM MDT/ Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

NDZ003>005-011-012-019>021-034-042-190915-
/O.CON.KBIS.HT.Y.0001.000000T0000Z-220620T0100Z/
Renville-Bottineau-Rolette-Ward-McHenry-Mercer-Oliver-McLean-
Morton-Grant-
Including the cities of Wilton, Glenburn, Dunseith, Sherwood,
Carson, Minot, Mandan, New Leipzig, Shell Valley, Hazen,
Underwood, St. John, Beulah, Center, Rolette, Drake, Towner,
Velva, Mohall, Garrison, Elgin, Rolla, Washburn, Turtle Lake, and
Bottineau
747 PM CDT Sat Jun 18 2022 /647 PM MDT Sat Jun 18 2022/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ SUNDAY...

* WHAT...Warm temperatures will continue through tonight. Heat index 
  values up to 105 are then expected for Sunday.

* WHERE...Portions of central North Dakota.

* WHEN...Until 8 PM CDT/7 PM MDT/ Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

Anglin

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jun 18, 12:54 AM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 18, 12:54 AM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1254 AM CDT Sat Jun 18 2022

.UPDATE...
Issued at 1246 AM CDT Sat Jun 18 2022

Dying convection over northwest South Dakota could produce a
sprinkle or two around Hettinger before completely dissipating.
Otherwise, the threat for convection over eastern portions of
central ND seems to be even smaller. Will keep just a slight
chance in the 09-12Z timeframe. Made some minor tweaks to sky
cover also for increased high cirrus.

UPDATE Issued at 1001 PM CDT Fri Jun 17 2022

Breezy but quiet weather continues this evening. At this point,
it is looking quite unlikely that any thunderstorms will develop
tonight. Latest high- res guidance has backed off on what
development it was showing in earlier runs, and over the past few
hours convection to the west and south of the forecast area has
had a hard time sustaining itself. The KBIS 00Z RAOB showed a
stout capping inversion due to very warm temperatures in the
midlevels, and our expectation is that even with the low-level jet
kicking in overnight, it will not be enough for convection to
develop in the forecast area. No changes needed with this update.

UPDATE Issued at 801 PM CDT Fri Jun 17 2022

Quick update to expire the Wind Advisory as planned.

UPDATE Issued at 630 PM CDT Fri Jun 17 2022

No changes needed with this update. Still quite breezy in the west
with the wind advisory continuing until 1 UTC. Otherwise, we're
keeping an eye on convection developing in north central Wyoming
into southeast Montana, but the current expectation is for any of
these storms to stay well to the west of the forecast area this
evening. We will see how 00Z guidance looks in regards to
potential for any convection overnight tonight in the eastern
portion of our area.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 318 PM CDT Fri Jun 17 2022

Upper level trends feature a building ridge now centering over
the Northern Plains this afternoon and a deep Pacific trough over
the west coast. Water vapor imagery indicates multiple subtle
impulses ejecting out of the trough and moving through the nearly
meridional flow over the Rockies and northern high plains. At the
surface, deepening low pressure was analyzed over the lee side
regions of Montana and Wyoming, with a pressure gradient between
the low and the exiting high to the northeast creating increased
southeast winds today over the western Dakotas. 12Z regional RAOBs
this morning show a very warm low-mid level air mass arriving
with the upper level ridge, where 700mb temperatures were
beginning to exceed 13 C as observed on UNR-GGW soundings.

For this evening, winds will diminish somewhat with the diurnal
boundary layer decoupling process, however remain breezy and out
of the southeast as the pressure gradient remains. Thunderstorms
should develop from the low pressure convergence and orographic
influence of Montana and Wyoming late this afternoon, however it's
unlikely convection will persist in a significant way to the
North Dakota border with the presence of very warm 850-700mb
temperatures and a stout capping inversion.

Tonight, the upper level ridge axis shifts east and a 850mb
southerly jet develops over the Dakotas. A 700 theta-e front
should move through the state overnight, which may provide the
convergence aloft to initiate elevated convection in the presence
of very steep mid-level lapse rates exceeding 8 C/km. It's
uncertain however the degree of moistening at this level that will
occur and provide the required LFC saturation for more significant
convection. Recent CAMs do produce convection somewhere from
central through northeast North Dakota after 06Z. With sufficient
low-mid level moistening in an environment of 30-40 kts of
effective shear, thunderstorms may pose a severe hail threat.
However with the relatively high uncertainty of this forcing
mechanism and the very warm temperatures aloft that forcing needs
to overcome, we will allow the following shifts to further analyze
the potential before elevating messaging to a severe risk.

Saturday and Sunday, hot and humid conditions are expected as the
850mb air mass exceeds the NAEFS 99th climatological percentile
for this time of year and surface dew points rise into the 60s.
High temperatures well into the 90s are forecast for much of
western and central North Dakota and some locations may approach
100 Saturday afternoon.

Picking out convective chance locations and timing this weekend
continues to be a challenge with the strength of the ridge aloft
and the very warm lower level capping inversion. The surface low
associated with the approaching western trough will make its way
across the state through the weekend, allowing for somewhat higher
precipitation probabilities on Sunday as it should set up over the
state at this point. On Saturday, the blend of guidance keeps the
area dry which is reasonable based on the initially stout
inversion. NAM forecast soundings do show the potential for
convective temperatures to be met however late Saturday afternoon
and while initiation points are unclear, isolated convection can't
be ruled out, depending on where the surface low sets up over
western North Dakota. MLCAPE of around 3500 J/kg and 30 kts of
effective shear would be enough to provide a supercell
environment where severe hail and wind gusts would be possible if
sufficiently strong updrafts can develop.

.LONG TERM...(Saturday night through Friday)
Issued at 318 PM CDT Fri Jun 17 2022

Sunday should see the worst overlap of heat and humidity to
potentially produce heat index values from 100 F to 105 F in the
James River Valley. By this point cooler air will begin to move in
from the west will bring highs in the 80s in the west Sunday
afternoon. With the arrival of the surface low and front
precipitation chances become more more widespread by Sunday
evening. There is some inconsistency in QPF location between
western and central North Dakota during this period, depending on
how each model resolves the surface low progress, but strong to
severe convection does look possible with the overall overlap of
dew points in the 60s, steep mid-level lapse rates, and
sufficiently strong mid-level winds.

Though some differences in wave strength exist, guidance is
relatively consistent in lifting a shortwave out of the western
trough and driving a front through the region Monday/Tuesday. This
should bring a relative cool-down and possibly increased winds on
Tuesday, along with chances for showers. Longer range EC/GFS
ensembles continue to show a broad ridge developing over the
southern and central CONUS by late next week, with increased flow
over the northern periphery. Chances for severe weather and warmer
than average temperatures are generally associated with this
pattern in the Northern Plains.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1246 AM CDT Sat Jun 18 2022

LLWS at all TAF sites early. VFR conditions are expected through
the 06Z TAF period.

Strong southeast flow aloft will necessitate a LLWS at all TAF
sites through around 14 UTC. KJMS will also need another mention
of LLWS at the end of the TAF period when surface winds diminish
this evening. Otherwise expect breezy to windy conditions again
today, mostly during the late morning and afternoon hours and more
over central ND instead of the west. Expect only mid and high
level cloudiness today.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...TWH
SHORT TERM...AE
LONG TERM...AE
AVIATION...TWH
Hazardous weather outlook, Jun 18, 12:57 AM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1257 AM CDT Sat Jun 18 2022

NDZ001-002-009-010-017-018-031>033-040-041-043-044-190600-
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-Slope-Hettinger-Bowman-Adams-
1257 AM CDT Sat Jun 18 2022 /1157 PM MDT Fri Jun 17 2022/

This Hazardous Weather Outlook is for portions of northwest North
Dakota and southwest North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The upcoming weekend will bring well above normal temperatures to
western and central North Dakota. Widespread 90s are likely on
Saturday and Sunday, with some triple digit readings possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ019-020-034-035-042-045-046-190600-
Mercer-Oliver-Morton-Burleigh-Grant-Sioux-Emmons-
1257 AM CDT Sat Jun 18 2022 /1157 PM MDT Fri Jun 17 2022/

This Hazardous Weather Outlook is for portions of south central
North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The upcoming weekend will bring well above normal temperatures to
western and central North Dakota. Widespread 90s are likely on
Saturday and Sunday, with some triple digit readings possible.
Sunday especially will see the potential for record breaking
temperatures and oppressive heat index values.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ003>005-011>013-021>023-025-036-037-047-048-050-051-190600-
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McLean-Sheridan-
Wells-Foster-Kidder-Stutsman-Logan-La Moure-McIntosh-Dickey-
1257 AM CDT Sat Jun 18 2022

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, and southeast North
Dakota.

.DAY ONE...Tonight

There is a slight chance of thunderstorms late tonight, with small
hail possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The upcoming weekend will bring well above normal temperatures to
western and central North Dakota. Widespread 90s are likely on
Saturday and Sunday, with some triple digit readings possible.
Sunday especially will see the potential for record breaking
temperatures and oppressive heat index values.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 4:15 AM CDTHeat AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more40 hr

Nearby

Wind Advisories in North Dakota, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.